MAUDE Adverse Event Report: ARTHREX, INC. IMPL SYS,LAT ANKLE RECON; SCREW, FIXATION, BONE

ARTHREX, INC. IMPL SYS,LAT ANKLE RECON; SCREW, FIXATION, BONE
Model Number IMPL SYS,LAT ANKLE RECON
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that a lateral ankle reconstruction implant system, ar-1675bc-cp, was being used during a lateral ankle reconstruction procedure.The 5.5mm bio-tenodesis screw was being implanted into the lateral talus.Upon insertion, the surgeon missed the bone tunnel (that was prepared using 5.5mm reamer from the kit).He could not locate the screw in the joint and thinks that it may have went into/around the lateral aspect of the sinus tarsi.He made every attempt to locate and remove the screw but could not find it.He decided to leave it in the patient unsecured.The rest of the procedure was completed with no further incident.

Brand Name
IMPL SYS,LAT ANKLE RECON
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8707149
Report Number1220246-2019-01149
Device Sequence Number19351083
Product Code HWC
UDI-Device Identifier00888867020771
UDI-Public00888867020771
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K051726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model NumberIMPL SYS,LAT ANKLE RECON
Device Catalogue NumberAR-1675BC-CP
Device Lot Number10220638
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2019
Initial Report FDA Received Date06/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;